Catalog Home Page

Selecting satisfactory secretaries

Yeo, A.J. and Yeo, G.F. (2008) Selecting satisfactory secretaries. Australian Journal of Statistics, 36 (2). pp. 185-198.

Link to Published Version: http://dx.doi.org/10.1111/j.1467-842X.1994.tb00861...
*Subscription may be required

Abstract

The probability of selecting the ath best out of n applicants in the secretary problem is evaluated by probabilistic arguments for monotone order k stopping rules. This leads to an explicit optimizing function for selecting (with payoffs) one of the k best applicants. This optimization problem can be solved directly both for a finite and for an unlimited number of applicants, yielding a variety of numerical results. Extensions are given for two choices with success if two applicants are selected from among the k best.

Publication Type: Journal Article
Publisher: Blackwell Publishing Inc
URI: http://researchrepository.murdoch.edu.au/id/eprint/34046
Item Control Page Item Control Page